I can't take anti inflamatory medicines.
cookiesmum Member Posts: 4
edited 26. Feb 2019, 04:23 in Chat to our Helpline Team
Hi, my injection in my knee has just warn off today. The first one I had didn't work at all, this one has lasted for 2 heavenly weeks. I can not take anti inflammatory meds as I have had my oesophagus removed because of cancer. I am now cancer free thank god. But I have been left with arthritic knees, feet and now starting in my hand. I take oxycodone hydrochloride ( longtec 10mg x2 per day) for nerve pain in my ribs. I also take gabapentin 300mg x6 per day. None of these strong pain relief help me with my joint pain. I was just wondering if besides the injections is there any thing else out there. I have quite a lot of digestive problems as my stomach was used to make a new oesophagus. My gp doesn't seem to know what to do with me. xx
Welcome to the forum,you have been through quite a lot, sorry you are having so many problems.Everyone on this forum has Arthritis of some kind, they are also understanding and encouraging people who will understand what you are going through.
Hope all goes well for you Christine0
Thank you for posting on our Helpline forum. My apologies for our delayed response. As Christine said, I am sorry to hear you have been going through such a tough time. You must be very relieved to be cancer free, but I’m sorry to hear the injection has now worn off and you are experiencing so much pain.
It sounds as if you may have osteoarthritis (OA). If you are unsure what type of arthritis you have, you could check this with your GP. It would also be good to talk to your GP about alternative pain relief and treatments, and the possibility of a referral to a Pain Clinic. Just to clarify, we are not medically trained on the Helpline.
If, at any point, you feel it would help to talk things through informally and in confidence, you are very welcome to give us a call on our Free Helpline 0800 520 0520 weekdays 9am - 8pm.
For more information and suggestions about managing pain, you can follow this link: https://www.versusarthritis.org/about-arthritis/managing-symptoms/managing-your-pain/
You may wish to consider posting on our Living with Arthritis forum which attracts more visitors. Here you can share experiences with others.
I hope this helps.
Fiona, Helpline Advisor0
dreamdaisy Member Posts: 31,520Hello, I am an ordinary forum member who also has OA (amongst other stuff). There are topical creams which can be applied to the painful joint areas, the most common is Voltarol which has an anti-inflammatory agent within, another is capsaicin cream, one that has an active ingredient found in chilies which has been shown to reduce inflammation and pain. I daresay you have already tried these but if not (and you do) I hope they help. Good luck and I wish you well. DD0
Tyjen Member Posts: 14I cant take inflammatories either, when I was first diagnosed with osteo 20years+ I was given them and took them for years, Then I started getting stomach problems and was told that I had taken inflammatories for so long they had damaged my stomach lining! So now I use a topical cream, Masterplast Freeze Gel from Amazon. (Ive tried no end of different ones over the years.) It doesn't get rid of the pain but does ease it to a bearable pain.0
- 8.6K All Categories
- 1.2K Welcome
- 4.2K Say Hello
- 16 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 25 Feedback and ideas
- 39.6K Our Community
- 3.2K Living with arthritis
- 598 Chat to our Helpline Team
- 192 Work and financial support
- 367 Young people's community
- 5 Parents of Children with Arthritis
- 29 My Triumphs
- 115 Let's Move
- 11 Sports and Hobbies
- 3 Food and Diet
- 252 Coronavirus (COVID-19)
- 299 Chat and News
- 27 Val's Cafe
- 239 Chit chat
- 9 News
- 4 Tails From The Cafe